advertisement
Question
Posted by: Angus J | 2011/08/31

Medication prescribed by Psychiatrist after addiction

Hi,
Im currently seeying one of the best if not the best psychiatrists in Port Elizabeth. I was introduced to him when I was in rehab. To make a long story short, i was in rehab for " Codeine" , " Opiate"  addiction. I was drinkling over the counter medication called " Sinutab with Codeine"  or " Adco-Sinal Co"  for years and in my last few days of addiction I was drinking on avaerage 100 tablets p/day. As any Opiate/Heroine addict the biggest problem I have is that I cant fall asleep on my own, therefore the Psychiatrist has me on the following mediction: 2 X Dalmadorm tablets (30mg X 2 therefore 60 mg per night) + 2 X 200mg Seroquel Tablets therefore = 400mg + 1 X Adco Milnertron. And in the morning I take 1 " Wellbutrin. I''ve tried using 1 sleeping tablet which is of the Dalmadorm but on certain nights I cannot sleep with just drinking 1 tablet. The psychiatrist is telling me to continue with the meds because it will take long before i get my normal sleeping patterns back because of my excessive " Codeine"  use. My question is how do I wean myself off these tablets and whats your advise on the meds Im on now?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

OK. Any good psychiatrist would know how important it would be to have explained all these issues to you early on in your treatment ( maybe you forgot some of what was explained to you ? ) and the importance, especially when someone is receiving such a complex combination of meds, to follow-up scrupulously and follow the effects and side-effects.
I'm pleased to hear you have such confidence in your doc - that always helps.
As yout experiences show, it is much easier than most people realize to get hooked on over-the-counter meds, especially those which contain sedatives as well as opiates. And 100 tabs a day is an awesome and frightening quantity ( codeine is so constipating een in modest doses, I'm amazed you ever managed to open your bowels ).
You psych would of course have discussed in some detail what diagnoses he had made and why he was prescribing and recommending each of the drugs you mention. Presumably your doc has a plan for eventually weaning you off the meds you are now taking.
I don't altogether understand why this particular combination was chosen, as it includes not only a sedative but drugs used to treat depression and even bipolar disorder.
The sleep problems might be associated with the codeine withdrawal ( but it doesn't take very long for it to leave the body ). or to the whthdrawal from the sedatives also contained in the tabs you were taking. Usually sleep problems don't persist for very long after codeine withdrawal, but you were taking unusually massive doses of it, so we have less experience of withdrawal from such high levels.
Basically, I really think you need to discuss these issues with your treating psychiatrist, as they are not a standard program for treating codeine withdrawl, and he presumably has a more complex diagnosis and treatment plan, he may need to explain to you again.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2011/08/31

OK. Any good psychiatrist would know how important it would be to have explained all these issues to you early on in your treatment ( maybe you forgot some of what was explained to you ? ) and the importance, especially when someone is receiving such a complex combination of meds, to follow-up scrupulously and follow the effects and side-effects.
I'm pleased to hear you have such confidence in your doc - that always helps.
As yout experiences show, it is much easier than most people realize to get hooked on over-the-counter meds, especially those which contain sedatives as well as opiates. And 100 tabs a day is an awesome and frightening quantity ( codeine is so constipating een in modest doses, I'm amazed you ever managed to open your bowels ).
You psych would of course have discussed in some detail what diagnoses he had made and why he was prescribing and recommending each of the drugs you mention. Presumably your doc has a plan for eventually weaning you off the meds you are now taking.
I don't altogether understand why this particular combination was chosen, as it includes not only a sedative but drugs used to treat depression and even bipolar disorder.
The sleep problems might be associated with the codeine withdrawal ( but it doesn't take very long for it to leave the body ). or to the whthdrawal from the sedatives also contained in the tabs you were taking. Usually sleep problems don't persist for very long after codeine withdrawal, but you were taking unusually massive doses of it, so we have less experience of withdrawal from such high levels.
Basically, I really think you need to discuss these issues with your treating psychiatrist, as they are not a standard program for treating codeine withdrawl, and he presumably has a more complex diagnosis and treatment plan, he may need to explain to you again.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement